I'm having a lot of stress and am having chest pain from it. My doc has raised my Wellbutrin XL from 150 mg to 300 mg 2 weeks ago to see if that would help. So far it hasn't. Tonight I took 1 mg of Ativan and it seems to have helped but the pain hasn't completely subsided. Does anyone else have this problem and if so what has helped??
Has your doctor ruled out all organic reasons for the chest pain? If he is positive it is triggered by stress and anxiety, then Ativan would be a reasonable start in dealing with the pain. Ativan is a benzo, NOT a pain med, but I'm guessing his thinking is that if you can lower the anxiety/stress level, the pain level will also come down. You say it has helped, but the pain is still there. It may be time for your doc to try a something else. That could depend on what type of chest pain you're having. Chest pain can be caused by a great many things that have nothing to do with the heart. You could have pulled a muscle in your chest wall. Even a pulled or pinched muscle or nerve in your back can radiate to your chest. Same with your neck. Being under a lot of stress will create a lot of tension in your muscles. Perhaps he'll try an antiinflamatory, muscles relaxants, or both. Another choice could be an acid reducer. With stress comes stomach trouble. Obviously getting rid of the stress would help, but that's way easier said than done. Pain meds would be an option if everything else failed.
Bottom line is to see your doctor and discuss this. If he can't figure out the cause of your chest pain, it may be time for a consult with a cardio.
I wish you the best
I too get chest pain when feeling overly stressed, and especially during panic attacks or when i feel one coming on. When i went to the hospital they gave me ativan for the same reason, i've found that once i calmed down some try to focus on doing an abdominal breathing exercise to take your mind away from it, because focusing on the chest pain can make it much worse
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.